MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP PORT ACCESS KIT 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP PORT ACCESS KIT 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Anxiety (2328); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that when accessing the port and drawing back blood upon access and then pulsatile flush back and get saline mixed with the blood coming from the hub, leaked forcefully, and it came out forcefully and hit the patient in the neck.It was stated there was no injury but the device leaked on the patient and the nurse.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that when accessing the port and drawing back blood upon access and then pulsatile flush back and get saline mixed with the blood coming from the hub, leaked forcefully, and in once instance it came out forcefully and hit the patient in the neck.No injury, but leaked on the patient once and on nursing.Additional information received: the event did not involve an urgent or life threatening medical situation.The leak was discovered after port was accessed.Leak not noticed while checking for blood return but was noticed while forward flushing with a 10cc normal saline syringe.The leak was also not discovered during the initial priming of the tubing prior to access.Normal saline was infusing at the time of the event.There was no interruption or delay in the administration of medication that negatively impacted the patient.Patient experienced situational anxiety as she does not like her port being accessed and had to experience 2 port accesses in this case as the first needle was unable to be used.She understood that a de-access of this needle and another port access with a new needle had to be done but was not happy with this.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SAFESTEP PORT ACCESS KIT 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16565293
Report Number3006260740-2023-00880
Device Sequence Number5423390
Product Code FPA
UDI-Device Identifier00801741085543
UDI-Public(01)00801741085543
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberPA-0032
Device Lot NumberREGW2602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient Weight86 KG
Patient RaceBlack Or African American